MAUDE Adverse Event Report: ABIOMED EUROPE GMBH IMPELLA CP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED EUROPE GMBH IMPELLA CP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA CP
Medical Device Problem Codes Device Operates Differently Than Expected (2913); Torn Material (3024)
Health Effect - Clinical Codes Hematoma (1884); Low Blood Pressure/ Hypotension (1914); Blood Loss (2597)
Date of Event 01/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The impella cp product was returned for analysis.The data logs are not applicable to the failure mode and were therefore not a part of the event analysis.Upon review of the returned product, there were two tears discovered along the tip of the wound closure.The lot of wound closure had no other complaints leveled against it.The root cause of the bleeding was the tear at the wound closure.There is a capa for this failure mode.The failure will be monitored and trended.(b)(4).
 
Event or Problem Description
A (b)(6) male transported himself to the hospital emergency room and promptly coded, went into ventricular tachycardia, and after successful resuscitation, was taken to the cardiac cath lab.An angioplasty was performed with an impella cp being utilized for hemodynamic support.After the angioplasty the patient was sent to the icu with the cp for continued support and monitoring.While in the icu the pump position was checked via echo and repositioned.After repositioning, the team noticed a groin access site hematoma was developing and began to hold pressure at the site.The patient's heart rate increased and blood pressure was decreasing at this time.When the bleeding was unable to be controlled, and with the patient condition deteriorating, the team chose to send the patient to the operating room (or) for evaluation of the groin site.While in the operating room (or), the cardiothoracic surgeon performed a cutdown to the site and the vessel was repaired.The team did not infuse any blood products and noted the patient to be stable after vessel repair and impella cp explant.Upon review of the cp post explant the team noted that the repositioning sheath of the cp had a tear of unknown etiology.

Brand Name
IMPELLA CP
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED EUROPE GMBH
neuenhofer weg 3
aachen, 52074
GM  52074
MDR Report Key7227258
Report Number1220648-2018-00001
Device Sequence Number1022529
Product Code OZD
UDI-Device Identifier00813502011258
UDI-Public00813502011258
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P1400003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/31/2019
Device Model NumberIMPELLA CP
Device Catalogue Number0048-0003
Device Lot Number1304914
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2018
Initial Report FDA Received Date01/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age56 YR